Doctors Lounge - Psychiatry Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Psychiatric Topics
|kking5112 - Tue Apr 14, 2009 10:35 pm||
1) I am taking Wellbutrin XL 300 mg since 2005. My doctor gave me a prescription for Toprol XL 50 mg. I have not taken any yet, but I was reading that it should not be taken with Wellbutrin. Is this true?
2) I have been taking Wellbutrin XL 300mg since 2005 and the dosage was upped within the 1st three months of taking it. This last year and a half, I have been overly hot. Ive been tested for hormones and thyroid, all normal. My doctor says it is probabley the medicine, why after all this time.
|Dan Abshear - Sun Apr 19, 2009 5:05 pm||
Unfortunately, every drug has side effects, and wellbutrin is no exception.
While hot flashes is not mentioned that I saw or know of, various other mental states may present themselves while taking wellbutrin. This may include anxiety, or insomnia. Wellbutrin can also cause with some to experience tachycardia, or a fast heart beat. This may be a contributing factor to your hot flashes.
As far as taking wellbutrin with toprol, it is not contraindicated with this drug. toprol is known as a beta bloker, and is often prescribed for hypertension. So if you are not taking toprol right now, you should let your health care provider who prescribed toprol to you know this. And consider monitoring your blood pressure, as well as write down the results as you do.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.